MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1002
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The end user has reported: event description : it¿s a new depot for t2 tibia, only use once.The nail holding screw for tibia (ref 1806-0370) got stuck in the targeting device (ref 1806-1002) with great difficulty we were able to remove it to use the second nail holding screw and we have the same problem.And impossible to connect the nail to the target device.And impossible to use the t2 tibia nail.The surgeon had to use an implant from an other company.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail holding screws were found to be damaged and worn out around the threads whereas received nail handle had no damage/wear marks.The microscopic image of the threads of the nail handle confirms that there is no damage to the threads.The received nail holding screws could be inserted to the nail handle but with a resistance and could be removed from the nail handle but with high resistance.A sample nail holding screw was used to check whether the same issue occurs but that sample nail holding screw could be inserted and removed without difficulties which confirms that the issue of jamming is due to the received nail holding screws in this case.The od (outer diameter) of the received nail holding screws was calculated using digital micrometer and the values came out to be 8.166 mm and 8.154 mm which are in range (8.13 mm ¿ 8.18 mm) as specified in the drawing.Dimensional check on the nail handle was not performed since its function was as intended.The hardness of the received nail holding screws and nail handle was tested using a hardness tester machine and the values for the nail holding screws came out to be 46.2 and 46 hrc whereas the value for the nail handle came out to be 52.1 hrc.The hardness value of nail holding screw is well within the range (45 hrc ¿ 49 hrc) as specified in the drawing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused by handling failure during assembling which led to damage of nail holding screws.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The end user has reported: event description : it¿s a new depot for t2 tibia, only use once.The nail holding screw for tibia (ref 1806-0370) got stuck in the targeting device (ref 1806-1002).With great difficulty we were able to remove it to use the second nail holding screw and we have the same problem¿ and impossible to connect the nail to the target device ¿ and impossible to use the t2 tibia nail.The surgeon had to use an implant from an other company.

Brand Name
NAIL HANDLE T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10586510
Report Number0009610622-2020-00548
Device Sequence Number13745132
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public04546540196538
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1002
Device Catalogue Number18061002
Device Lot NumberKHI008252-8013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1